Deep vein thrombosis and lung cancer in a patient with psoriasis under anti-tumor necrosis factor treatment: a case study

Authors

  • Iva Tatarkova,

    Corresponding author
    1. Department of Dermatology and Venereology, Medical Faculty and Teaching Hospital, Pilsen, Czech Republic
    • Address correspondence and reprint requests to: Iva Tatarkova, MD, Resident, Department of Dermatology and Venereology, Medical Faculty and Teaching Hospital Pilsen, Charles University, Dr. Edvarda Beneše 13, 305 99 Pilsen, Czech Republic, or email: tatarkovai@fnplzen.cz.

    Search for more papers by this author
  • Petra Cetkovska

    1. Department of Dermatology and Venereology, Medical Faculty and Teaching Hospital, Pilsen, Czech Republic
    Search for more papers by this author

  • Presented at the 20th Congress of the EADV 2011, Lisboa, Portugal.

Abstract

We describe a case of a patient with severe generalized psoriasis treated with etanercept, who developed deep vein thrombosis and 1 year later developed solid lung cancer. Anti-tumor necrosis factor therapies have been a powerful addition to the therapy of psoriasis; nevertheless, the treatment might be associated with adverse events, such as venous thromboembolism or malignancies. Available data regarding these specific adverse reactions are rather conflictive; therefore, more observational studies and registry reports for long-term risk assessment are needed.

Ancillary